Accutane 2nd treatment & still nothing*testosterone?
I was on accutane for 16 weeks a few years ago..it neither cleared my face up nor did it show any improvement. I've never had severe acne, just moderate-but enough as to where it requires me to utilize the whole concealer/makeup deal daily. In between accutane treatments nothing else works, and even before that first treatment I had tried everything under the sun for the past 6 or 7 years. I am now back on it for my 2nd go-around and am finishing up my second month...still nothing. Same old whiteheads every day and the little black guys on my nose. I am a bodybuilder, (natural) who does not take any type of supplementation (testosterone more or less). I have always been extremely muscular naturally with, I am assuming, a high testosterone count which allows me to be competitive in this sport. I also have a ton of hair on my head and on my face-it's so gross! I was wondering if there is some sort of correlation between the testosterone/female/acne/facial hair...and what it is? Just want this gone. I feel like I've never left adolescence!
Hi. You're right, high levels of androgens such as testosterone can lead to acne and excess hair. You don't say specifically what other treatments you've tried, but have you taken an anti-androgen contraceptive pill like Yasmin or Diane35? Or a non-hormonal anti-androgen medicine such as Spironolactone? These can be taken at the same time as Accutane so if you are not already on them, ask your doctor about starting them.
Don't give up on Accutane though, do finish the course, I had to take it twice too.
I use Dermablend by Vichy foundation and concealer, it is the best brand for me. I also like La Roche-Posay. Estee Lauder and Clinique both also make full coverage foundations.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.